Puerto Rico, 2012

Wildfire in Puerto Rico, February 2 to 4, 2012

February 2 to 4, 2012 · NWS SJU · 2 events in 1 county or zone

Low relative humidity, very dry and stable atmosphere and dry soils enhance fire development across the southern slopes of Puerto Rico.

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Low relative humidity, very dry and stable atmosphere and dry soils enhance fire development across the southern slopes of Puerto Rico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 2, 4:32 AM AST, 5 hours 28 minutes earlier.

Area forecast discussion, Feb 2, 4:32 AM AST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
432 AM AST THU FEB 2 2012

.SYNOPSIS...A MID TO UPPER LEVEL RIDGE PATTERN WILL CONTINUE TO
PREVAIL ACROSS THE FORECAST AREA FOR THE NEXT SEVERAL DAYS. A
MODERATE TO FRESH EASTERLY TRADE WIND FLOW WILL CONTINUE TO ADVECT
CLOUD CLUSTERS AND PASSING SHOWERS ACROSS THE LOCAL ISLANDS.

&&

.DISCUSSION...A GENERALLY FAIR AND MAINLY DRY WEATHER PATTERN IS
EXPECTED TO PREVAIL ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS
AS A MID TO UPPER LEVEL HIGH PRESSURE RIDGE DOMINATES THE FORECAST
AREA. HOWEVER...A MODERATE TO FRESH EASTERLY TRADE WIND FLOW WILL
CONTINUE TO ADVECT CLOUD CLUSTERS AS WELL AS PASSING SHOWERS
ACROSS THE LOCAL AREA. THEREFORE...CONTINUE TO EXPECT PARTLY
CLOUDY SKIES WITH ISOLATED TO LOCALLY SCATTERED SHOWERS MAINLY
ACROSS PORTIONS OF EASTERN PUERTO RICO AND THE USVI THROUGH AT
LEAST THE END OF THE WEEK. DUE TO THE BREEZY CONDITIONS...THESE
FAST MOVING SHOWERS ARE EXPECTED TO LEAVE MINIMAL RAINFALL
ACCUMULATIONS. A SHEARLINE IS EXPECTED TO REACH THE LOCAL AREA ON
MONDAY NIGHT BRINGING BETTER CHANCES OF PRECIPITATION.

&&

.AVIATION...HIGH PRES TO THE NORTH IS STARTING TO WEAKEN WITH PRES
GRADIENT EXPECTED TO LOOSEN SOMEWHAT LATER TODAY. THEREFORE...EXPECT
A DIMINISHING TREND IN WINDS TODAY COMPARED TO PAST COUPLE OF DAYS.
WINDS FROM THE ENE 15G20KT WITH AN ONSHORE COMPONENT DURING THE DAY
AND DIMINISHING TO LESS THAN 10 KT AT NIGHT WITH AN OFFSHORE COMPONENT.
THIS SHOULD BE THE NORM FOR THE NEXT FIVE DAYS. A SHEARLINE WILL
MOVE ACROSS THE AREA MON NIGHT WITH BETTER CHANCES OF PRECIP AND
THUS CIG/VSBY RESTRICTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  81  75  82  75 /  20  10  30  40
STT  78  75  78  75 /  20  20  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM AST THIS EVENING FOR ANEGADA
     PASSAGE SOUTHWARD TO 17N-CARIBBEAN WATERS OF PUERTO RICO
     FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN USVI AND
     CULEBRA OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES
     AND EASTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO
     17N.

     SMALL CRAFT ADVISORY UNTIL NOON AST FRIDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

64/23
Hazardous weather outlook, Feb 2, 5:40 AM AST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
540 AM AST THU FEB 2 2012

AMZ710>745-PRZ001>013-030945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
540 AM AST THU FEB 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-030945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
540 AM AST THU FEB 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Southeast

When
February 2, 10:00 AM AST to 10:00 PM AST
Where
Southeast forecast zone
Property damage
$2,000
Reported by
Fire Department/Rescue

Several wildfires were reported across the municipalities of Coamo, Santa Isabel, Salinas and Guayama.

Wildfire, Southeast

When
February 4, 10:00 AM AST to 10:00 PM AST
Where
Southeast forecast zone
Property damage
$5,000
Reported by
Newspaper

A Significant fire occurred between the municipalities of Guayama and Salinas where approximately 100 acres were burned.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2012Every state in 2012This day in weather historyWarnings in Puerto Rico, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362673, 362675.